Resistant corneal ulcer after biological therapy in a patient with rheumatoid arthritis

SUMMARY A 56-year-old male patient with rheumatoid arthritis was treated with fortified antimicrobials for 2.5 months because of corneal ulcer that developed immediately after receiving biological and immunosuppressant treatment, and was referred to our clinic when the desired response could not be obtained. Since there was no growth in his previous cultures and he used long-term antimicrobial therapy, a direct corneal biopsy was performed and it was decided that the ulcer was sterile and that the main problem was inflammation and drug toxicity. The medication was discontinued and the ulcer was treated with appropriate supportive therapy. As seen in the case, as fortified antimicrobial drugs are not preparations designed for ophthalmic use, they can cause ocular surface inflammation and healing problems. This can be interpreted as a lack of response to treatment.

Related Posts

Leave a Reply

Your email address will not be published.